I have been using trazodone for 7 nights now, and haven't been sleeping for like 2 hours after I take it. It is 50mg as a sleep aid. I read that it is an SRI and am worried . I have noticed a little agitation when I take the trazodone.
I have not used an antidepressant for a very long time, and even though the trazodone was precribed for sleeping, I am still worried it could cause hypomania. My pdoc is on vacation til April, so I don't know if I should quit taking it , but after 7 nights I am more agitated than usual and still not sleeping after I take it. I still take lithobid and ativan, and a regular doctor recently gave me donnatol for colon spasms. It is just that antidepressents worry me, because being agitated could possibly lead to mania.
trazadone is and antidepressent, as well as a sleep aid.....higher doses worked for short term for me, but doses up to 300 mg...my dr told me i could take as many as 600mg. i no longer take it. i stay far far away from anything close to an ssri..
is there a dr that is filling in for yours while he or she is on vacation?
Hi weasel, I think I'm going to keep taking the trazodone and if I'm more agitated by monday, I'm going to call the mental health clinic where I go and ask a doctor from there if I should discontinue it. It probably is too mild to cause a manic episode, especally since it's only 50 mgs. I don't know the difference between an sri and an ssri
but trazodone must be a mild antidepressent.. Making decisions is hard for me, so I'm just sort of testing it out. Thanks for the advice
hi fran...a few months ago i asked my doc for a sleep aid and he suggested trazadone....then as he was writing the prescription he stopped himself and said "wait, trazadone is an antidepressant and typically they have produced hypomania in you, so trazadone isnt a good choice" he gave me klonopin which even in the smallest dose knocks me out for days...anyway, just wanted to let you know, according to my doc, traz. can produce hypomania....good luck making your decision, i know how hard it sometimes can be...PPP~~~
Thanks for the advice Polly! I think I'll call monday, talk to someone at mental health and quit taking it. Since it doesn't help me sleep anyway, and I certianly don't want a hypomanic episode, it doesn't seem too helpful to use it.